Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 47, NWS Jacksonville, FL

December 14, 2021

NWS Jacksonville, FL issued this small craft advisory at Dec 14, 2021, 2:47 PM EST. It took effect at Dec 15, 2021, 4:00 AM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2021, 2:47 PM EST (19:47 UTC)
In effect from
Dec 15, 2021, 4:00 AM EST
Expired
Dec 16, 2021, 2:07 AM EST
In force
22 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

714 
WHUS72 KJAX 141947
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
247 PM EST Tue Dec 14 2021

AMZ474-150900-
/O.NEW.KJAX.SC.Y.0047.211215T0900Z-211216T0300Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
247 PM EST Tue Dec 14 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST
WEDNESDAY...

* WHAT...East winds 15 to 20 kt with gusts up to 30 kt and seas 
  5 to 7 ft expected.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...From 4 AM to 10 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
808 
WHUS72 KJAX 150659
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
159 AM EST Wed Dec 15 2021

AMZ474-152100-
/O.CON.KJAX.SC.Y.0047.211215T0900Z-211216T0300Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
159 AM EST Wed Dec 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...East winds around 20 kt with gusts up to 30 kt and seas 
  5 to 7 ft expected.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
703 
WHUS72 KJAX 152034
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
334 PM EST Wed Dec 15 2021

AMZ474-160300-
/O.CON.KJAX.SC.Y.0047.000000T0000Z-211216T0300Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
334 PM EST Wed Dec 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...East winds 15 to 20 knots and 5 to 7 ft seas expected
  through the evening.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
926 
WHUS72 KJAX 160150
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
850 PM EST Wed Dec 15 2021

AMZ474-160800-
/O.EXT.KJAX.SC.Y.0047.000000T0000Z-211216T0800Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
850 PM EST Wed Dec 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST THURSDAY...

* WHAT...Seas 5 to 7 ft.

* WHERE...Waters from St. Augustine to Flagler Beach FL from 20 
  to 60 NM.

* WHEN...Until 3 AM EST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
519 
WHUS72 KJAX 160707
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
207 AM EST Thu Dec 16 2021

AMZ474-160815-
/O.CAN.KJAX.SC.Y.0047.000000T0000Z-211216T0800Z/
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
207 AM EST Thu Dec 16 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 1:07 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Dec 14, 1:07 PM EST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
107 PM EST Tue Dec 14 2021

.AVIATION...
[Through 18Z Wednesday]

Lower cloud decks will affect sites nearer to the coastline
through the afternoon and into the evening with a potential for
inland fog developing overnight and into Wednesday morning. Light
showers moving ashore may affect SGJ this afternoon with very
light and sparse activity moving through the forecast area
overnight. Winds out of the N-NE this afternoon will become light
and variable overnight and then build in from out of the NE on
Wednesday.

&&

.PREV DISCUSSION [940 AM EST]...

.NEAR TERM [Through Tonight]...

An upper level shortwave over the area this morning will shift
slowly southward today and tonight while shearing out. An inverted
trough over the coastal waters will shift towards the coast
tonight. The pressure gradient will increase over the coastal
waters and breezy northeasterly winds are expected at the beaches
today. Widely scattered showers are expected to develop over the
coastal waters due to the upper level shortwave over the area, and
trapped low level moisture over the coastal waters. Some of these
showers will move into coastal northeast Florida this afternoon. A
few showers are possible tonight south of St. Augustine.

Highs will be near seasonal norms in the upper 60s to low 70s,
except mid 70s across Marion County. Overnight lows will be above
normal in the low 50s across interior southeast Georgia, the mid
to upper 50s across interior northeast Florida and coastal
southeast Georgia, and the low to mid 60s for the northeast
Florida beaches.

.SHORT TERM [Wednesday Through Thursday]...

Mid/upper level ridging will persist over the eastern third of the
U.S. on Wednesday as an upstream shortwave trough swings ENE from
the Rockies. Surface high pressure to the north will slowly weaken
and settle near the Carolina coast with elevated easterly winds
over NE FL areas and along the coast as the pressure gradient
remains tightened with the weakening inverted trough moving inland
over the FL peninsula south of the area. Skies will be mostly
sunny over SE GA and partly cloudy over NE FL with highs above
normal into the low to mid 70s inland, low 70s at the beaches with
upper 70s over north central FL.

Dry conditions are expected through the end of the week as
mid/upper level ridging moves into the western Atlantic off the
eastern seaboard with a strong mid/upper level trough swinging NE
from the upper midwest and the western Great Lakes into Ontario on
Thursday and then swings through Quebec on Friday as a new deep
trough farther upstream pivots east over the western third of the
country while closer to home, low to mid level ridging builds just
east of the Bahamas. Surface high pressure will weaken near the
Carolina coast and reform near Bermuda Thursday into Friday with
light ESE to southeasterly winds each day under mostly sunny
skies. High temperatures will warm to well above normal levels
into the upper 70s and lower 80s away from the coast with onshore
flow keeping highs at the coast only in the mid 70s. Overnight
lows Thursday and Friday morning will be in the 50s inland and the
low 60s at the immediate coast.

.LONG TERM [Friday Through Tuesday]...

Saturday and Sunday, northern stream mid/upper trough will pushing
east from the midwest while the southern stream trough decouples
and lags behind over the desert southwest and western TX. This
pattern will support a surface cold front moving into the SE
states with a wave of low pressure forming along the cold front
and riding ENE from the OH valley into the NE U.S. with a coastal
low then reforming off the Mid Atlantic coast. The cold front will
press into the deep south Saturday evening with increasing clouds
and isolated showers expected over our area during Saturday
afternoon. Better coverage of showers with some isolated storms is
expected Sunday as the cold front slows and stalls north of the
FL/GA state line by evening with light SW winds at the surface
then veering north to northeasterly. Warm, well above normal
temperatures will continue over the area on Saturday with highs
warming into the low to mid 80s ahead of the cold front and the
upper 70s at the beaches. On Sunday, mostly cloudy skies and
scattered showers will limit highs slightly with values topping
out in the 75 to 80 degree range. Overnight lows this weekend will
be well above normal in the lower 60s.

On Monday, the front will lift northward as a warm front as a low
forms over the Gulf of Mexico near the FL panhandle and tracks
NE, dragging a cold front on it's heels that will sweep east
across the area Monday into Monday night with scattered showers
and a few isolated storms possible. Strong high pressure will
build in from the WNW behind the front through the day Tuesday as
the low tracks north along the east coast and intensifies north of
the region with dry NW flow aloft and cooling temperatures to
near normal levels in it's wake. Temperatures Monday will vary
depending on the placement of the warm front with near normal
temperatures north of the boundary and above normal temperatures
south of the boundary.

.MARINE...

An inverted trough of low pressure will be over coastal waters
today. High pressure will be north northeast of the region through
Wednesday night, then more toward the east northeast Thursday
through Friday. The high will be east of the region Saturday. A
trough of low pressure will be over area Saturday night into
Monday. High pressure will build to the north late in the weekend
into early next week.

Rip Currents: Moderate risk of rip currents at the beaches through
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  50  71  51  75  53 /   0   0   0   0   0
SSI  57  70  58  73  59 /  10  10  10  10   0
JAX  58  73  58  76  58 /  10  10  10  10   0
SGJ  61  74  61  76  60 /  10  10  10  10   0
GNV  58  77  57  80  57 /   0  10   0   0   0
OCF  59  78  59  82  59 /   0  10   0  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.